TeenHelp
Support Forums Today's Posts

Get Advice Connect with TeenHelp Resources
HelpLINK Facebook     Twitter     Tumblr     Instagram    Hotlines    Safety Zone    Alternatives


You are not registered or have not logged in

Hello guest! (Not a guest? Log in above!)

As a guest on TeenHelp you are only able to use some of our site's features. By registering an account you will be able to enjoy unlimited access to our site, and will be able to:

  • Connect with thousands of teenagers worldwide by actively taking part in our Support Forums and Chat Room.
  • Find others with similar interests in our Social Groups.
  • Express yourself through our Blogs, Picture Albums and User Profiles.
  • And much much more!

Signing up is free, anonymous and will only take a few moments, so click here to register now!


Mental Health Use this forum to share your mental health concerns and to seek advice.

Closed Thread
 
Thread Tools Search this Thread Rate Thread
  (#1 (permalink)) Old
Music Offline
Thoroughly medicated
I've been here a while
********
 
Music's Avatar
 
Name: Richard
Age: 30
Gender: Male
Location: Alberta, Canada

Posts: 1,575
Blog Entries: 12
Join Date: January 5th 2009

More medication woes. - April 14th 2010, 01:38 AM

I saw my psychiatrist yesterday and I'm now on double the dose of my antidepressant (40mg of celexa). The thing is I'm bipolar, I am taking a mood stabilizer with it but we're not sure what will happen.
When I was on just the 20mg I got hypomanic, I was wondering if anybody knew all the possible affects that antidepressants can have on bipolar people so I can prepare myself (if that's even possible). If I'm going to go insane and jump off my roof yelling "I can fly!" I'd at least like a little forewarning.
I know it's possible for them to become manic, but I also heard it's possible to rapid cycle because of it. Which would bring me to ask, what would this rapid cycling entail?


Member since 2005
  Send a message via MSN to Music  
  (#2 (permalink)) Old
VitruvianDoc Offline
Medical Student
Not a n00b
**
 
VitruvianDoc's Avatar
 
Name: Charles
Age: 32
Gender: Male
Location: Oklahoma

Posts: 65
Join Date: April 4th 2010

Re: More medication woes. - April 14th 2010, 05:33 AM

40 mg of celexa really isn't high. When I was working at the pharmacy, we had people taking 80 to 100 mg at a time, or 40 mg in combo with SR 150 Wellbutrin.

As for the bipolar, it should make your mood swings lessen on each side meaning you will still go from mad to sad etc but not a severely, instead of being extremes, it will lessen to moderate levels or even less.

As for the cycling, as the body adapts to the meds, it may first induce rapid mood changes cycling from angry to sad within minutes or more. Happens rarely and usually passes quickly.


B.S. in Biology, Minor in Chemistry - May 2010
Doctor of Osteopathic Medicine - May 2014

"Be careful about reading health books. You may die of a misprint." - Mark Twain


   
Closed Thread

Bookmarks

Tags
medication, woes

Thread Tools Search this Thread
Search this Thread:

Advanced Search
Rate This Thread
Rate This Thread:

Posting Rules
You may post new threads
You may post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




All material copyright 1998-2020, TeenHelp.
Terms | Legal | Privacy | Conduct | Complaints | Mobile

Powered by vBulletin®.
Copyright ©2000-2020, Jelsoft Enterprises Ltd.
Search engine optimization by vBSEO.
Theme developed in association with vBStyles.